Thunderstorm Wind, Sheridan
- When
- July 10, 7:35 PM MST
- Where
- Sheridan County, 11.07 mi N of Hay Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.840, -102.690
Public estimated 60 mph wind gusts.
An isolated storm moved into southwest Sheridan County during the late night hours of July 10, producing damaging winds that damaged a pole barn. A storm earlier in the evening produced strong winds in the northern part of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated storm moved into southwest Sheridan County during the late night hours of July 10, producing damaging winds that damaged a pole barn. A storm earlier in the evening produced strong winds in the northern part of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 10, 5:11 PM MST, 2 hours 24 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 711 PM CDT SUN JUL 10 2016 .UPDATE... Issued at 709 PM CDT Sun Jul 10 2016 Temperatures will begin to cool shortly with the lower sun angle and cirrus overhead. The heat advisory has been allowed to expire. && .SHORT TERM...(This evening through Monday) Issued at 333 PM CDT Sun Jul 10 2016 Warm and humid conditions continue through the early evening hours. Temperatures are expected to top out in the upper 90s to low 100s before nightfall. These warm temperatures combined with dewpoints in the mid to upper 60s across the eastern half of the CWA will allow for heat indexes to range between 100 and 105 degrees. A heat advisory remains in effect until 7PM for counties mainly east of Valentine to Brady line. In addition to warm temperatures and dangerous heat indexes, thunderstorms are also possible late this evening. While thunderstorms could be strong, they are expected to be brief and very isolated. Severe storms are not anticipated for much of the CWA with only a brief severe storm possible in northern Cherry county before it moves northward into South Dakota. Storms end between 06-08Z Monday. Overnight low temperatures remain warm and muggy (upper 60s to low 70s across the region). Dry conditions return for Monday. Slightly cooler temperatures return as well, however, highs will still reach up into the upper 80s to low 90s by afternoon. Another chance of showers and thunderstorms are possible early Monday evening, however, confidence is low in these storms pushing westward back into central Nebraska. Will keep only a slight chance of precipitation across mainly Frontier county, southeastern Custer county, and Wheeler county between 5pm and 7pm. .LONG TERM...(Monday night through Sunday) Issued at 333 PM CDT Sun Jul 10 2016 Monday night, although the surface front will push well southeast of the area, a slight chance for elevated showers or storms across the far southeast zones as the upper trough passes through. Dry Tuesday, then at least a slight Wednesday, as a northern stream trough crosses the Northern Plains. Storm chances increase Thursday and Friday with a west-northwest flow aloft and a surface front slowly meandering north and south across the region. The for an MCS to develop Thursday/Thursday night and again Friday/Friday night. A slight chance Saturday and Sunday for some areas as upper height rises build over the region. Atmospheric moisture looks to be above average Thursday and Friday, so heavy rainfall is possible with any organized thunderstorm complex(es). Highs Tuesday through Saturday will range in the mid to upper 80s, then heating back up into the lower to mid 90s Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 616 PM CDT Sun Jul 10 2016 A strong cap is forecast to remain in place overnight and this could prevent anything more than isolated thunderstorm coverage tonight. Dry stable air builds into the fcst area Monday. VFR is expected all areas. && .LBF Watches/Warnings/Advisories... None. && UPDATE...CDC SHORT TERM...Kulik LONG TERM...Roberg AVIATION...CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN JUL 10 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN JUL 10 2016 /233 PM MDT SUN JUL 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR KEYA PAHA...BOYD...BROWN... ROCK...HOLT...BLAINE...LOUP...GARFIELD...WHEELER...AND CUSTER COUNTIES AND EASTERN CHERRY COUNTY THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105. THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS MAINLY THE WESTERN AND NORTHERN COUNTIES. SOME STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY AND MONDAY NIGHT...AND AGAIN WEDNESDAY THROUGH SATURDAY NIGHT. THE RISK OF SEVERE WEATHER IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM MDT SUN JUL 10 2016
NEZ022-102200-
GARDEN NE-
321 PM MDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
400 PM MDT...
AT 320 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LISCO...OR 9 MILES WEST OF OSHKOSH...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LISCO...DOGTOWN FLATS AND SUGAR LOAF HILL.
LAT...LON 4160 10232 4131 10228 4133 10261 4139 10261
4140 10264 4150 10264
TIME...MOT...LOC 2120Z 259DEG 9KT 4144 10253
SNIVELY/CDCThe Rapid City radar (KUDX), 143 km away, was scanning. The volume nearest the first event began at 02:36 UTC.
2 thunderstorm wind. Local standard time, as filed.
Public estimated 60 mph wind gusts.
Public reported extensive damage to a pole barn south of Antioch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2016Every state in 2016This day in weather historyWarnings in Nebraska, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641343, 641346.